Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 51, NWS Buffalo, NY

May 23, 2014

NWS Buffalo, NY issued this small craft advisory at May 23, 2014, 12:17 PM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
May 23, 2014, 12:17 PM EDT (16:17 UTC)
Expired
May 23, 2014, 5:45 PM EDT
In force
5 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WHUS71 KBUF 231617
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1217 PM EDT FRI MAY 23 2014

LEZ020-040-041-240030-
/O.NEW.KBUF.SC.Y.0051.140523T1617Z-140524T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1217 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT SATURDAY. 

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
2 follow-up statements
382 
WHUS71 KBUF 231654
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1254 PM EDT FRI MAY 23 2014

LEZ020-040-041-232200-
/O.EXT.KBUF.SC.Y.0051.000000T0000Z-140523T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1254 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
962 
WHUS71 KBUF 232145
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
545 PM EDT FRI MAY 23 2014

LEZ020-040-041-232245-
/O.CAN.KBUF.SC.Y.0051.000000T0000Z-140523T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
545 PM EDT FRI MAY 23 2014

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGHOUT THE EVENING
HOURS.

$$

REYNOLDS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 23, 11:10 AM EDT, 1 hour 7 minutes earlier.

Area forecast discussion, May 23, 11:10 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1110 AM EDT FRI MAY 23 2014

.SYNOPSIS...
ANOTHER COOL UNSETTLED DAY CAN BE EXPECTED TODAY AS AN UPPER LEVEL
DISTURBANCE WILL PASS OVER THE LOWER GREAT LAKES. HIGH PRESSURE WILL
BUILD ACROSS THE REGION IN ITS WAKE AND PROVIDE A WARMING TREND WITH
GENERALLY DRIER WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A DRY START TO THE DAY WILL ONCE AGAIN GIVE WAY TO UNSETTLED
CONDITIONS AS A ROBUST SHORTWAVE CHURNING SOUTHEAST FROM GEORGIAN
BAY WILL GENERATE SOME SHOWERS FOR THE MIDDAY AND AFTERNOON. THIS
ACTIVITY IS NOT EXPECTED TO PRODUCE NEARLY AS MUCH QPF AS SOME OF
THE ACTIVITY DID FROM THURSDAY AFTERNOON (NORTH COUNTRY)...
NONETHELESS IT MAY PROVE DIFFICULT TO ESCAPE GETTING WET THIS
AFTERNOON. UNLIKE YESTERDAY...OUR AIRMASS IS NOT NEARLY AS UNSTABLE
SO THE VAST MAJORITY OF THE SHOWER ACTIVITY WILL BE SYNOPTICALLY
DRIVEN BY THE AFOREMENTIONED SHORTWAVE. THE HIGHEST POPS WILL BE
FOUND ACROSS THE GENESEE VALLEY AND FINGER LAKES REGIONS...WHERE AN
ISOLATED THUNDERSTORM CANNOT BE RULED OUT.

TEMPERATURES THIS AFTERNOON WILL BE SOME 10 DEGREES F BELOW SEASONAL
AVERAGES AS H85 TEMPS IN THE VCNTY OF 5C WILL ONLY SUPPORT HIGHS IN
THE LOWER 60S.

THE SHORTWAVE WILL MOVE AWAY TO THE SOUTH LATER THIS AFTERNOON AND
EVENING WITH THE CHANCE FOR SHOWERS DROPPING ACCORDINGLY. WHILE RAIN
FREE WEATHER IS ANTICIPATED REGIONWIDE BY MIDNIGHT OR SO...OUR CLOUD
COVER WILL BE MORE STUBBORN TO BREAK UP. TEMPS TONIGHT SHOULD BE
SIMILAR TO THOSE OF THIS MORNING...WITH LOWS IN THE UPPER 40S TO
NEAR 50.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
THE MAIN UPPER LEVEL LOW WILL PASS EAST OF THE REGION DURING THE DAY
SATURDAY...HOWEVER ADDITIONAL SHORTWAVE ENERGY WILL DROP SOUTH ON
ITS WESTERN PERIPHERY. THIS MAY TRIGGER COME CONVECTION ESPECIALLY
DURING THE AFTERNOON AS LOW LEVEL INSTABILITY INCREASES. OVERALL
AREAL COVERAGE SHOULD BE SCATTERED...MAINLY ACROSS THE FINGER LAKES
AND EASTERN LAKE ONTARIO REGION.

HIGH PRESSURE WILL CONTINUE TO BUILD EASTWARD WHILE THE UPPER LEVEL
TROUGH OVERHEAD ADVANCES EASTWARD. THIS WILL BRING A DRY NIGHT
SATURDAY NIGHT. A SHOWER MAY FORM ON THE FAR WESTERN PERIPHERY OF
THE CYCLONIC FLOW ALOFT ACROSS THE WESTERN FOOT HILLS OF THE
ADIRONDACKS...OTHERWISE DRY ON SUNDAY WITH A BROAD AREA OF HIGH
PRESSURE FIRMLY ENTRENCHED ACROSS THE EASTERN LAKE ONTARIO REGION.

SATURDAY LOOKS TO BE THE COOLER OF THE TWO WEEKEND DAY WITH HIGHS
THE MID 60S TO LOWER 70S...WARMING INTO THE LOWER TO MID 70S SUNDAY.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
THE WEATHER IS STILL LOOKING GOOD FOR THE LATTER HALF OF THE HOLIDAY
WEEKEND. MODEL GUIDANCE CONTINUES TO FORECAST AN UPPER LEVEL RIDGE
BUILDING INTO THE GREAT LAKES REGION...WITH HIGH PRESSURE AT THE
SURFACE. THIS SHOULD BRING FAIR WEATHER AND QUITE A BIT OF SUNSHINE
ON BOTH SUNDAY AND MONDAY. OF THE TWO DAYS...MONDAY SHOULD BE A BIT
WARMER WITH HIGHS IN THE LOWER 80S AWAY FROM THE LAKES...AND 70S
NEAR THE LAKESHORES.

THINGS BECOME A BIT LESS CERTAIN ON TUESDAY AND WEDNESDAY...AS THE
UPPER LEVEL RIDGE STARTS TO BREAK DOWN. GUIDANCE SUGGESTS A BACK
DOOR FRONT AND COOLER CONDITIONS BY WEDNESDAY...A BIT COOLER THAN
PREVIOUS GUIDANCE. THE FORECAST REFLECTS THIS TREND...WITH A
PERSISTENT THREAT FOR SHOWERS MID-WEEK...WITH COOLER BUT STILL
SEASONABLE TEMPERATURES.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
MVFR CIGS WILL BE FOUND ACROSS THE MAJORITY OF WESTERN NEW YORK FOR
THE MIDDAY AND AFTERNOON...WITH IFR CIGS EXPECTED EAST OF LAKE
ONTARIO. THESE CIGS WILL BE ACCOMPANIED BY SOME SHOWERS FROM TIME TO
TIME...WITH AN ISOLATED THUNDERSTORM NOT OUT OF THE QUESTION IN THE
FINGER LAKES REGION AND GENESEE VALLEY.

THE DISTURBANCE GENERATING THE SCATTERED SHOWERS WILL PUSH OFF TO
OUR SOUTHEAST LATE TODAY AND TONIGHT...BUT WHILE THIS WILL CUT OFF
THE PCPN...MVFR CIGS SHOULD PERSIST THROUGH MUCH OF THE NIGHT

OUTLOOK...
SATURDAY THROUGH MONDAY...VFR.
TUESDAY...MVFR/VFR CHANCE OF SHOWERS AND THUNDERSTORMS.

&&

.MARINE...
WEAK LOW PRESSURE OVER NEW ENGLAND WILL PRODUCE JUST ENOUGH OF A SFC
PRESSURE GRADIENT OVER THE LOWER GREAT LAKES THIS AFTERNOON TO PUSH
WINDS CLOSE TO SMALL CRAFT ADVISORY CRITERIA. WILL KEEP WINDS AND
WAVES JUST BELOW THE THRESHOLD THIS AFTERNOON...THEN LIGHTER WINDS
WITH NEGLIGIBLE WAVES ARE EXPECTED TONIGHT.

HIGH PRESSURE WILL CROSS THE LOWER GREAT LAKES SATURDAY AND SUNDAY.
THIS WILL SUPPORT FAIR WEATHER WITH FINE BOATING CONDITIONS EXPECTED.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...TMA
LONG TERM...APFFEL
AVIATION...RSH
MARINE...RSH
Hazardous weather outlook, May 23, 5:27 AM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
527 AM EDT FRI MAY 23 2014

NYZ001-002-010>012-019>021-085-240930-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-CATTARAUGUS-
ALLEGANY-SOUTHERN ERIE-
527 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003>005-013-014-240930-
MONROE-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO-
527 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-240930-
OSWEGO-JEFFERSON-LEWIS-
527 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-240930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
527 AM EDT FRI MAY 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:40 PM EDTAreal Flood WarningBUFJefferson3 hr
May 22, 10:36 PM EDTAreal Flood AdvisoryBUFLewis3 hr

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.